Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Oct 25, 2001, 12:43 AM EDT for Marshall County, West Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2001, 12:43 AM EDT (04:43 UTC)
- Expired
- Oct 25, 2001, 1:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 1:00 AM EDT | Thunderstorm Wind | Moundsville, WV | A line of thunderstorms associated with a strong cold front passed across the region. Straight-line winds associated with these thunderstorms downed several trees across the Moundsville area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 10:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
649 WUUS51 KPBZ 250443 SVRPBZ WVC051-250530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1243 AM EDT THU OCT 25 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 130 AM EDT * AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF MOUNDSVILLE...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CAMERON... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 10:44 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 24, 10:44 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1044 PM EDT WED OCT 24 2001 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH. FCSTID = 66 PIT 48 52 34 44 / 80 10 30 40 HLG 48 52 34 44 / 80 10 30 40 MGW 48 52 34 44 / 80 10 30 40 ZZV 47 50 35 46 / 90 10 30 30 PHD 47 50 35 46 / 90 10 30 30 FKL 46 47 32 39 / 90 10 30 50 DUJ 46 48 32 39 / 90 10 30 50 LBE 48 52 33 43 / 80 10 30 50 BTP 46 48 32 39 / 90 10 30 50 IDI 48 51 33 43 / 80 10 30 50 ODM 48 52 30 43 / 80 10 0 50 .PBZ... MD...WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001. OH...TORNADO WATCH UNTIL MIDNIGHT EDT THURSDAY FOR ZONES OHZ048... OHZ057. SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES OHZ039>041...OHZ049>050...OHZ058>059...OHZ068>069. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 400 AM EDT THURSDAY FOR ZONES WVZZ001>004...WVZ012...WVZ021>022. WIND ADVISORY FROM 800 PM EDT WEDNESDAY UNTIL 400 PM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. CAT
In the hours before
Special weather statement, Oct 24, 9:24 PM EDT, 3 hours 19 minutes before
OHZ039>041-048>050-057>059-068-069-250230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 924 PM EDT WED OCT 24 2001 ...A LINE OF THUNDERSTORMS WAS MOVING TOWARD EAST-CENTRAL OHIO... POWERFUL THUNDERSTORMS WITH DAMAGING WINDS WERE PUSHING ACROSS WESTERN OHIO THIS EVENING. THE STORMS WERE MOVING EAST ABOUT 40 MPH AND WILL MOVE INTO COSHOCTON AND MUSKINGUM COUNTIES AROUND 1030 PM. THE STORMS MAY BEGIN TO DIMINISH...HOWEVER...THEY COULD STILL MOVE INTO EAST-CENTRAL OHIO WITH VERY STRONG WINDS. A GUST OF ALMOST 70 MPH WAS RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE IN WILMINGTON OHIO. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL RADIO AND TV STATIONS FOR MORE INFORMATION AS THESE STORMS GET CLOSER. BE PREPARED FOR TOPPLED TREES...DOWNED POWER LINES AND POSSIBLE POWER OUTAGES.
Special weather statement, Oct 24, 10:27 PM EDT, 2 hours 16 minutes before
OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1027 PM EDT WED OCT 24 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM EDT THURSDAY MORNING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA GUERNSEY HARRISON JEFFERSON MONROE NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
Special weather statement, Oct 24, 11:22 PM EDT, 1 hour 21 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 PM EDT WED OCT 24 2001 ...THUNDERSTORM WINDS OVER 50 MPH POSSIBLE... A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH...CONTINUES TO MOVE EAST AT 40 MPH...THROUGH THE HEAD OF THE OHIO REGION. THE STORMS WILL CROSS THE NORTHERN PANHANDLE OF WEST VIRGINIA AND THE OHIO PENNSYLVANIA STATE LINE BY 1:00 AM...AND THE PITTSBURGH AREA AND OTHER LOCATIONS ALONG INTERSTATE 79 BETWEEN 1:15 AND 1:45 AM. LOCATIONS ALONG ROUTE 119...LIKE LATROBE AND PUNXSUTAWNEY WILL GET THE STORMS AROUND 2:00 AM.
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.